Ask a nurse

Do you have a question about cancer? Our Digital Nurse Ellen or one of our specialist nurses will aim to respond within 2 working days.

Ureatha problems after having fec chemo after breast cancer

Beckybear2011
Posted by

I had fec chemo at the time i was told this could possible damage my ureatha as this type burns when passing water. Have you any idea how to treat. Im under king hospital london. But they have no idea hiw to help with this ptibem. Ureatha always sore and incimfortable. Im now 10year on and still suffering. 

Fiona-Macmillan
Posted by

Hi Beckybear2011,

Thanks for your question and welcome to the online community. Cyclophosphamide can irritate the lining of the bladder during treatment and cause cystitis. Frequent episodes of this can irritate the bladder lining further and interstitial cystitis can sometimes develop.

I’m not sure if it’s the urology department at King’s Hospital London that you are currently seeing. If not, then we would recommend discussing a referral to urology with your GP to explore possible causes and treatments for your pain and discomfort.

If you have been seen by urology then it might be worth asking for a second opinion or asking your specialist to discuss your ongoing urinary symptoms with Macmillan’s virtual multi-disciplinary team(vMDT). This is a secure forum for healthcare professionals to get multi-specialist advice about people who are struggling with complex or chronic symptoms after treatment for cancer.

It might also be worth looking at the information on the Interstitial Cystitis Association website and Bladder Health UK. They might give you some further ideas to take forward and discuss with your specialist.

If you think talking all of this through might help, then give us a call on the support line.

Best wishes and take care

Fiona (Macmillan Cancer Information nurse).